decrease in prednisone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jan 2008
Total Posts : 87
   Posted 2/8/2008 6:54 PM (GMT -6)   
I am new to this site and have only posted a few times, but am getting great information from the posts I've been reading.  I have a question for you.  I was diagnosed in Jan 2008 and have been on prednisone starting at 40 mg and decreasing by 5 mg every 5 days.  on wed I decreased to 15 and started having pain again.  I also had a low grade fever and vomited last night. I am a school teacher and the flu is going around.  called doc today and he said to increase back to 30 and taper every 7 days instead.  is this normal to happen?  and when I increase tomorrow will i start to feel better immediately?  thanks!! 

Forum Moderator

Date Joined Nov 2003
Total Posts : 7056
   Posted 2/8/2008 7:13 PM (GMT -6)   
It hasn't been very long since your diagnosis. If you were having an acute flare of inflammation at the time of diagnosis, then it might take a bit more time on the higher dose of prednisone to get things under control. Many people have had symptoms return when they get to a certain point in the pred taper. It would seem that you should see some improvement the day after you increase if the problem is CD. Gastrointestinal bugs can also cause pain, nausea etc. making it hard to tell which thing is causing the problem.

The problem some people face is that symptoms always return when they reach a certain point in the taper. Then it becomes difficult to get them off prednisone. At this point the patient might be deemed "steroid dependent." Are you on any other medication for your Crohn's?

Regular Member

Date Joined Jan 2008
Total Posts : 87
   Posted 2/8/2008 7:14 PM (GMT -6)   
I am also on Pentasa 1000 mg four times a day

Becoming undone
Veteran Member

Date Joined Jul 2007
Total Posts : 927
   Posted 2/8/2008 7:30 PM (GMT -6)   
Make sure to use your hand cleaner, and put some out for your students too. I don't want to scare you, but that is how this bad flare started...I caught EVERYTHING my students had after taking the prednisone...I wasn't getting too balanced a diet, eating my vitamins, nor was I digesting I didn't have any reserve...they put me on antibiotics and then my crohn's got SUPER nasty...

Again, worst case scenario, just make sure to take a multivitamin with lots of C and the B vitamins...and again, can't stress enough, cause they are little(and big...I teach HS)bug factories and being on prednisone increases your chance of catching these...I wish you the best and hope you are feeling better soon. devil devil

Veteran Member

Date Joined May 2007
Total Posts : 1488
   Posted 2/8/2008 7:49 PM (GMT -6)   
Be patient on the taper. Sometimes you'll hit a wall for awhile and then be able to taper lower again. I am never able to taper down more than 2 weeks at a time. Was getting nasty joint pain if I tried to taper faster. I have been on prednisone for 2 years and finally get to start my final taper of 5mg tomorrow! Can't wait! I have been up to 60mg daily at one point. Glad you joined the conversation. We all need all the help we can get!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 3:39 PM (GMT -6)
There are a total of 2,713,070 posts in 299,159 threads.
View Active Threads

Who's Online
This forum has 153734 registered members. Please welcome our newest member, Bball44.
421 Guest(s), 16 Registered Member(s) are currently online.  Details
vanagirl, Wings of Eagles, blueberrymuffin, humblewarrior, toyoung, Mrs. Brady, Girlie, Serfr, Huddie, ChickNorris, U B Tough, time2reclaim, Globetrotter, Maraki, ljimd, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer